Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
4 Posts
Discussion Starter · #1 ·
Hi,

New to the forum as participant :). I have been struggling with IBS-D on and off for the past two years (actually a lot longer, but much more severe over the past two years).

I am 42, I have had thyroid surgery, gallbladder surgery, have anxiety (am on citalopram 40mg) and IBS-D. My IBS-D was gone for a couple of months last year, didnt even need the librax anymore. Then I got a gallbladder attack, they found polyps, removed an inflamed gallbladder. IBS-D came back. Thyroid levels were to low ( TSH High). So I started the librax again and new dose of levothyroxine. First as needed, then the max 4x2 per day. It helped initially, but after a couple of months I had almost chronic epigastric/ upper abdominal pain. It hurt so bad I had to take a nap every day.

I decided to look for a new GI. My previous one just told me to "relax" more. The new GI discussed many new options: enteragram, amitriptyline for pain. A breath test came back negative for sibo.

Started amitriptyline for pain 10 mg 3,5 weeks ago. The first few days were heaven: almost no pain! then it came back, with lots of cramping and bloating. I guess stopping librax gave some withdrawal effects. GI added Levsin for the cramping. In the 3rd week, it change from being more constipated to 4-6 diarrhea per day, plus night time sweating. Has anyone else had this? Did it improve at 20 mg ami? Anyone else who is on citalopram 40 mg as well? Anyone else have to take levsin next to the amitriptyline?

Oh and I hate doctors that say: its not in your head, the pain is real, but that make you feel judged...

Good luck everybody out there!
 

·
Registered
Joined
·
59 Posts
I haven't taken a TCA yet but will likely start one within the next few months. From what I've read the protocol is to increase the dosage until there is improvement

and the side effects, if any, are still tolerable. And it doesn't seem that uncommon that just like AD's for depression one may need to try a few out until an effective one is found.
 

·
Registered
Joined
·
4 Posts
Discussion Starter · #4 ·
Just found out my blood pressure is slightly elevated. Probably the combi of levsin and amitriptyline. Bummed, never had blood pressure issues before.. What to do? And the psychiatrist wants me to switch to venlafaxin instead of citalopram which also has an increased risk of high blood pressure.. sigh
 
1 - 4 of 4 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top